Alert archive / Kansas / River Flood Warnings in 2011

River Flood Warning 2, NWS Wichita, KS

May 19, 2011Lincoln County, Kansas

NWS Wichita, KS issued this river flood warning at May 19, 2011, 9:38 PM CDT for Lincoln County, Kansas. It took effect at May 20, 2011, 5:30 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 19, 2011, 9:38 PM CDT (02:38 UTC)
In effect from
May 20, 2011, 5:30 AM CDT
Expired
May 20, 2011, 10:04 PM CDT
In force
17 hr
Issued by
NWS Wichita, KS
Flood severity
Minor

County Lincoln County, KS

The radar

The Grand Island radar (KUEX), 143 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Saline River (KS) at Lincoln (LINK1).

Action stage
28 ft
Minor stage
30 ft
Moderate stage
36 ft
Major stage
38.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06868850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WGUS43 KICT 200238
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
938 PM CDT THU MAY 19 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS... 

  SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW 
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.

&&

KSC105-201638-
/O.NEW.KICT.FL.W.0002.110520T1030Z-110521T2048Z/
/LINK1.1.ER.110520T1030Z.110520T1800Z.110521T0248Z.NO/
938 PM CDT THU MAY 19 2011

THE NATIONAL WEATHER SERVICE IN WICHITA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SALINE RIVER NEAR LINCOLN.
* FROM LATE TONIGHT TO SATURDAY AFTERNOON.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 34.2 
  FEET EARLY FRIDAY AFTERNOON.
* IMPACT...AT 32.0 FEET...THE LOWLANDS AROUND THE GAGE SITE BEGIN TO 
  FLOOD. MUCH OF THIS LOWLAND IS CULTIVATED LAND.

&&


                     FLD       OBSERVED        FORECAST 6 PM
LOCATION             STG    STG  DAY  TIME    FRI   SAT   SUN   
  LINCOLN            30.0   13.2 THU  7 PM    33.0  20.8  13.2

$$
3 follow-up statements
985 
WGUS83 KICT 201423
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
923 AM CDT FRI MAY 20 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW 
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.

&&

KSC105-210423-
/O.EXT.KICT.FL.W.0002.000000T0000Z-110521T2237Z/
/LINK1.1.ER.110520T1836Z.110521T0000Z.110521T0437Z.NO/
923 AM CDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALINE RIVER NEAR LINCOLN.
* AT  8:20 AM FRIDAY THE STAGE WAS 22.5 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 32.7 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TONIGHT.
* IMPACT...AT 32.0 FEET...THE LOWLANDS AROUND THE GAGE SITE BEGIN TO 
  FLOOD. MUCH OF THIS LOWLAND IS CULTIVATED LAND.

&&


                  FLD    OBSERVED           FORECAST 6 AM
LOCATION          STG    STG  DAY TIME     SAT    SUN    MON
  LINCOLN         30.0  22.5  FRI 08 AM   25.7   20.0   13.0

$$
041 
WGUS83 KICT 202003
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
303 PM CDT FRI MAY 20 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW 
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.

&&

KSC105-211003-
/O.EXT.KICT.FL.W.0002.000000T0000Z-110521T1810Z/
/LINK1.1.ER.110520T2353Z.110521T0000Z.110521T0010Z.NO/
303 PM CDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALINE RIVER NEAR LINCOLN.
* AT  2:00 PM FRIDAY THE STAGE WAS 25.5 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 30.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 30.0 FEET...THE RAILROAD BEGINS TO FLOOD 4 MILES WEST OF
  LINCOLN WHEN SPILLMAN CREEK IS HIGH.

&&


                  FLD    OBSERVED           FORECAST 6 AM
LOCATION          STG    STG  DAY TIME     SAT    SUN    MON
  LINCOLN         30.0  25.5  FRI 02 PM   23.9   17.7   12.6

$$
955 
WGUS83 KICT 210304
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
1004 PM CDT FRI MAY 20 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW 
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.

&&

KSC105-210334-
/O.CAN.KICT.FL.W.0002.000000T0000Z-110521T1810Z/
/LINK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1004 PM CDT FRI MAY 20 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SALINE RIVER NEAR LINCOLN.
* AT 6:30 PM FRIDAY THE STAGE WAS 26.4 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 26.9 FEET 
  EARLY SATURDAY MORNING.
* IMPACT...A FLASH FLOOD WARNING IS STILL IN EFFECT ACROSS LINCOLN COUNTY. 

&&


                     FLD       OBSERVED        FORECAST 6 PM
LOCATION             STG    STG  DAY  TIME    SAT   SUN   MON   
  LINCOLN            30.0  26.4  FRI 06 PM   21.1  14.4  12.3

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 19, 7:15 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 19, 7:15 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
715 PM CDT THU MAY 19 2011

.UPDATE...

.SHORT TERM...

TONIGHT:
GREATEST SVR POTENTIAL IS SHIFTING N/NE FOCUSING ON NC KS WHERE MLCAPES
OF 500-1000J/KG RESIDE. HOWEVER...SLIGHTLY GREATER MLCAPES ~1,500 J/KG
EXIST OVER WC/CNTRL KS. TRENDS OVER PAST 3 HRS HAS DECREASED SO FOR NOW
WOULD EXPECT TOR #309 TO EXPIRE CLOSE TO SCHEDULE. HAVE REALIGNED POPS
OBVIOUSLY REFLECT MOST RECENT DOPPLER TRENDS WITH GREATEST POPS (50-70%)
SITUATED OVER CNTRL & SC KS (THE LATTER CASE WHERE ANOTHER ROUND OF TSRA
COVERING MOST OF CNTRL/SRN OK WILL SPREADN/NE LATER THIS EVENING. REST
OF FORECAST KEPT INTACT FOR TIME BEING.

&&

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
PRIMARY FOCUS IS ON TSRA POTENTIAL...ESPECIALLY OVER CNTRL & SC KS WHERE
TOR #309 REMAINS IN EFFECT TIL 02Z. PER DOPPLER TRENDS +TSRA HAVE
SHIFTED N/NE OVER CNTRL/NC KS & AS SUCH HAVE ASSIGNED "TSRA" TO KRSL &
KSLN FOR 1ST 3-4 HOURS OF FORECAST. EXPECT DRY LINE TO RESIDE W AS NIGHT
PROGRESSES...HOWEVER TSRA SHOULD VENTURE SLOWLY E TOWARD SE KS EARLY FRI
MORNING. CONFIDENCE LACKING AS TO EWD EXTENT OF TSRA AS SUCH "VCTS" IS
ASSIGNED TO KCNU TAF THRU 20/12Z. A 2ND FOCUS IS ON CIGS THAT MAY FLIRT
WITH IFR CATEGORY. SUCH CIGS CERTAINLY TO BE EXPECTED IN VICINITY OF
TSRA WHERE 2-4SM VSBYS ARE LIKELY. LIMITED IMPROVEMENT EXPECTED FOR THE
20/12Z-20/18Z PERIOD AS BROAD...RICH LWR-DECK MOISTURE WILL KEEP MOST
TERMINALS IN NO GREATER THAN MVFR CIG STATUS.

&&

.PREV DISCUSSION... /ISSUED 258 PM CDT THU MAY 19 2011/

DISCUSSION...
THE FORECAST HIGHLIGHTS CONTINUE TO FOCUS ON THE SEVERE THUNDERSTORM
POTENTIAL THROUGH FRIDAY FOLLOWED BY CONTINUED CHANCES FOR SHOWERS
AND THUNDERSTORMS THROUGH EARLY NEXT WEEK.

AN H3 JET ROUNDING THE BASE OF A MID/UPPER TROUGH OVER THE CENTRAL
ROCKIES WILL HELP TO SHARPEN A DRYLINE OVER THE WESTERN PERIPHERY
OF THE FORECAST AREA THIS AFTERNOON/EVENING PROVIDING A FOCUS FOR
DEEP MOIST CONVECTION/SEVERE THUNDERSTORMS INCLUDING SUPERCELLS WITH
LARGE HAIL...DAMAGING WINDS AND TORNADOES THROUGH THE EVENING
HOURS. THIS ACTIVITY WILL DRIFT NORTH AND EASTWARD THROUGH THE
NIGHT WITH SUFFICIENT BUOYANCY TO SUPPORT A CONTINUED RISK OF
LARGE HAIL/DAMAGING WINDS.

THE MID/UPPER TROUGH OVER THE ROCKIES WILL MOVE LITTLE THROUGH
FRIDAY WITH ANOTHER ROUND OF SEVERE THUNDERSTORMS POSSIBLE ALONG THE
DRYLINE ON FRIDAY AFTERNOON. THUNDERSTORMS MAY BE ONGOING EARLY IN
THE PERIOD GIVEN WEAK CINH LEADING TO A LOW CONFIDENCE FORECAST FOR
FRIDAY AFTERNOON...BUT GIVEN CONTINUED LARGE-SCALE FORCING FOR
ASCENT/DIFFLUENT MID-UPPER FLOW DOWNSTREAM OF MID/UPPER TROUGH WILL
MAINTAIN MID POPS THROUGH THE PERIOD.

SATURDAY-SUNDAY...THE MID/UPPER TROUGH IS PROGGED TO TRANSLATE
EAST-NORTHEAST AND EMERGE OVER THE NORTHERN PLAINS STATES ON
SATURDAY. LARGE-SCALE FORCING FOR SUBSIDENCE IS EXPECTED TO
OVERSPREAD MUCH OF KANSAS LIMITING THE AMOUNT OF DEEP MOIST
CONVECTION...HOWEVER THE GFS/NAM BOTH INDICATE A MODEST AMOUNT OF
INSTABILITY ACROSS MUCH OF THE FORECAST AREA WEIGHTED IN THE EAST.
WILL MAINTAIN LOW POPS GIVEN THE UNCERTAINTY...HOWEVER WITH MARGINAL
DEEP LAYER SHEAR THE SEVERE POTENTIAL APPEARS TO BE LIMITED AT THIS
TIME. ANOTHER SURGE OF LOW LEVEL MOISTURE IS PROGGED ON SUNDAY AS A
SHORTWAVE TROUGH DIGS INTO THE SOUTHWEST AND LOW PRESSURE AT THE
SURFACE DEEPENS OVER THE HIGH PLAINS OF SOUTHWEST KANSAS.

MONDAY-THURSDAY...SEVERE THUNDERSTORM CHANCES ARE EXPECTED TO
CONTINUE THROUGH EARLY NEXT WEEK AS A SERIES OF SHORTWAVE TROUGHS
EJECT OUT OF THE SOUTHWEST ACROSS THE PLAINS STATES. A STRONG COLD
FRONT WILL ARRIVE LATE TUESDAY/EARLY WEDNESDAY BRINGING A
DRIER/CONTINENTAL AIRMASS TO THE REGION AND DIMINISHING CHANCES FOR
DEEP MOIST CONVECTION. TEMPERATURES ARE EXPECTED TO BEGIN TO
MODERATE TOWARDS THE END OF THE PERIOD AS A MID/UPPER RIDGE RETURNS
TO THE ROCKIES.

MWM

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
WITH SOUTHEAST FLOW AT THE SURFACE HAVE A CLASSIC UPSLOPE
SITUATION. ABUNDANT LOW LEVEL MOISTURE IS RESULTING IN IFR
CONDITIONS AT THE KRSL AND KSLN TAF SITES...THEN MVFR CONDITIONS
ELSWEHERE. DO NOT EXPECT MUCH IMPROVEMENT THROUGH THE AFTERNOON.
TO THE WEST A SURFACE DRYLINE IS SETTING UP BETWEEN GREAT BEND AND
DODGE CITY THEN SOUTHWARD ALONG THE TEXAS/OKLAHOMA BORDER. THIS
WILL BE THE FOCAL POINT FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. STORMS SHOULD MOVE INTO THE KRSL AND KHUT AREAS BY
2200Z THEN INTO KICT AND KSLN BY 0000Z. A FEW OF THESE STORMS
COULD BE SEVERE UNTIL ABOUT 0300Z. THE AREA OF STORMS WILL MOVE TO THE
NORTHEAST AND INTO THE KCNU BY 0400Z. THUNDERSTORM CHANCES WILL
DIMINISH IN SOUTH CENTRAL KANSAS AFTER MIDNIGHT WITH IFR
CONDITIONS REFORMING OVER MOST OF THE AREA AFTER 0900Z.
/ELDER

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  79  62  83 /  70  60  50  20
HUTCHINSON      66  79  60  83 /  60  60  50  20
NEWTON          66  79  62  83 /  70  60  50  20
ELDORADO        67  78  63  82 /  70  60  60  20
WINFIELD-KWLD   68  79  63  83 /  50  60  50  20
RUSSELL         62  79  56  82 /  60  60  50  10
GREAT BEND      63  80  56  83 /  50  60  50  10
SALINA          66  79  61  83 /  80  60  50  20
MCPHERSON       66  79  60  83 /  70  60  50  20
COFFEYVILLE     68  79  66  82 /  50  60  60  30
CHANUTE         68  78  65  81 /  60  60  60  30
IOLA            67  78  64  81 /  60  60  60  30
PARSONS-KPPF    68  78  65  81 /  50  60  60  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 19, 9:03 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
903 PM CDT THU MAY 19 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-210215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
903 PM CDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT ROUGHLY WEST
OF A LINE FROM SALINA TO HUTCHINSON TO ANTHONY. THE PRIMARY
THREATS WILL BE LARGE HAIL AND ISOLATED DAMAGING WINDS AS THE
STORMS COLLAPSE. A BRIEF AND ISOLATED TORNADO CANNOT BE RULED
OUT. DIME TO QUARTER SIZED HAIL WILL BE POSSIBLE OVER THE REST OF
THE AREA...HOWEVER WIDESPREAD OR SIGNIFICANT SEVERE STORMS ARE NOT
EXPECTED.

LOCALLY HEAVY RAIN WILL BE POSSIBLE...WHICH COULD PRODUCE
ADDITIONAL FLOODING OR AGGREVATE ONGOING FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ON
FRIDAY ACROSS THE ENTIRE AREA. WHILE 60 TO 70 MPH WINDS...AND
HAIL AS LARGE AS GOLFBALLS ARE THE PRIMARY THREATS...A FEW
TORNADOES ARE ALSO POSSIBLE.

CHANCES FOR THUNDERSTORMS ARE EXPECTED TO DIMINISH OVER THE WEEKEND
BEFORE INCREASING AGAIN EARLY NEXT WEEK. WHILE STRONG TO ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE...CONFIDENCE ON THE EXACT TIMING
AND AREAL EXTENT OF ANY ORGANIZED SEVERE WEATHER REMAINS LOW AT
THIS TIME. CHECK LATER FORECASTS AND OUTLOOKS FOR UPDATED
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER MAY BE NEEDED TONIGHT...MOST LIKELY ALONG AND
WEST OF HIGHWAY 14. IN ADDITION...REPORTS OF SIGNIFICANT RAINFALL OR
FLOODING WOULD BE APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Special weather statement, May 19, 7:21 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
721 PM CDT THU MAY 19 2011

KSZ033-200045-
LINCOLN-
721 PM CDT THU MAY 19 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN COUNTY...

AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WESTFALL...OR 11 MILES SOUTHEAST OF
LINCOLN...AND MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Local storm report, May 19, 7:32 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
732 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       6 N DORRANCE            38.93N 98.57W
05/19/2011  M3.62 INCH       RUSSELL            KS   TRAINED SPOTTER

&&

SGS
Local storm report, May 19, 7:47 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
747 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             HOISINGTON              38.52N 98.78W
05/19/2011  M0.75 INCH       BARTON             KS   TRAINED SPOTTER

            1.08 INCHES OF RAIN ALSO REPORTED

&&

MWM
Local storm report, May 19, 7:48 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
748 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     FUNNEL CLOUD     9 SE LINCOLN            38.95N 98.03W
05/19/2011                   LINCOLN            KS   TRAINED SPOTTER

            BRIEF FUNNEL CLOUD

&&

SGS
Local storm report, May 19, 8:45 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             6 N SUSANK              38.73N 98.77W
05/19/2011  E0.75 INCH       RUSSELL            KS   TRAINED SPOTTER

0401 PM     TSTM WND GST     6 N SUSANK              38.73N 98.77W
05/19/2011  E62.00 MPH       RUSSELL            KS   TRAINED SPOTTER

0423 PM     HAIL             1 S BUNKER HILL         38.86N 98.70W
05/19/2011  E1.75 INCH       RUSSELL            KS   AMATEUR RADIO

            REPORTED A WALL CLOUD

0436 PM     HAIL             BUNKER HILL             38.87N 98.70W
05/19/2011  E1.00 INCH       RUSSELL            KS   PUBLIC

0436 PM     HAIL             7 E KINGMAN             37.65N 97.99W
05/19/2011  E0.25 INCH       KINGMAN            KS   LAW ENFORCEMENT

0436 PM     HAIL             5 E KINGMAN             37.65N 98.02W
05/19/2011  E1.00 INCH       KINGMAN            KS   AMATEUR RADIO

0443 PM     TORNADO          3 N DORRANCE            38.89N 98.59W
05/19/2011                   RUSSELL            KS   STORM CHASER

            BRIEF TORNADO REPORTED

0448 PM     TORNADO          5 N DORRANCE            38.92N 98.57W
05/19/2011                   RUSSELL            KS   STORM CHASER

            DESCRIBED AS RAIN WRAPPED

0512 PM     TSTM WND GST     1 S SYLVAN GROVE        39.00N 98.39W
05/19/2011  E60.00 MPH       LINCOLN            KS   TRAINED SPOTTER

0515 PM     TORNADO          1 N WILSON LAKE         38.95N 98.55W
05/19/2011                   RUSSELL            KS   AMATEUR RADIO

            AMATEUR RADIO REPORTS TORNADO ON THE GROUND JUST NORTH OF
            WILSON BUT NOT TO SYLVAN GROVE.

0515 PM     FUNNEL CLOUD     3 W SYLVAN GROVE        39.01N 98.45W
05/19/2011                   LINCOLN            KS   AMATEUR RADIO

            TORNADO NOW A WALL CLOUD MOVING NORTH

0520 PM     HAIL             GREAT BEND              38.36N 98.81W
05/19/2011  E0.50 INCH       BARTON             KS   PUBLIC

0535 PM     TSTM WND GST     5 WSW GREAT BEND        38.33N 98.89W
05/19/2011  M60.00 MPH       BARTON             KS   ASOS

0557 PM     HAIL             2 NW CHASE              38.38N 98.37W
05/19/2011  E0.25 INCH       RICE               KS   TRAINED SPOTTER

0603 PM     HAIL             GREAT BEND              38.36N 98.81W
05/19/2011  E0.88 INCH       BARTON             KS   AMATEUR RADIO

0620 PM     FLASH FLOOD      1 SW LINCOLN            39.03N 98.16W
05/19/2011                   LINCOLN            KS   STORM CHASER

            HEAVY STREET FLOODING REPORTED ON SR14

0622 PM     HAIL             3 ESE BUSHTON           38.49N 98.35W
05/19/2011  M0.88 INCH       RICE               KS   LAW ENFORCEMENT

0639 PM     HAIL             HOISINGTON              38.52N 98.78W
05/19/2011  M0.75 INCH       BARTON             KS   TRAINED SPOTTER

            1.08 INCHES OF RAIN ALSO REPORTED

0705 PM     HEAVY RAIN       SYLVAN GROVE            39.01N 98.39W
05/19/2011  M3.25 INCH       LINCOLN            KS   TRAINED SPOTTER

            RAIN FELL IN A TWO HOUR WINDOW FROM 430 PM CDT TO 630 PM
            CDT

0730 PM     HEAVY RAIN       6 N DORRANCE            38.93N 98.57W
05/19/2011  M3.62 INCH       RUSSELL            KS   TRAINED SPOTTER

0737 PM     FUNNEL CLOUD     9 SE LINCOLN            38.95N 98.03W
05/19/2011                   LINCOLN            KS   TRAINED SPOTTER

            BRIEF FUNNEL CLOUD

&&

SGS
Local storm report, May 19, 9:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             GREAT BEND              38.36N 98.81W
05/19/2011  E1.00 INCH       BARTON             KS   TRAINED SPOTTER

            DELAYED REPORT

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:29 PM CDTSevere Thunderstorm WarningICTLincoln26 min
May 19, 9:29 PM CDTSevere Thunderstorm WarningICTBarton, Russell32 min
May 19, 9:36 PM CDTRiver Flood WarningICTLincoln4 days
May 19, 11:16 PM CDTSevere Thunderstorm WarningICTBarton, Russell44 min
May 19, 11:59 PM CDTAreal Flood WarningICTLincoln, Russell39 min
May 19, 11:59 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell61 min
May 20, 12:19 AM CDTFlash Flood WarningICTLincoln, Russell6 hr
May 20, 5:44 AM CDTFlash Flood WarningICTLincoln, Russell25 hr
May 20, 5:58 PM CDTSevere Thunderstorm WarningICTReno62 min

Nearby

River Flood Warnings in Kansas, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.